Mothering Forum banner
1 - 11 of 11 Posts

· Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hey Ladies! Well, today is my first day here so I hope I am doing this right


I have been off the Depo shot for over 3 years now, but I have yet to get my period. It has gotten to the point where I am becoming almost pissed off when I see a box of tampons
Seriously, when can I use one of those again!!


I know there is nothing I can really do to get my period but wait, but it's hard. I know stress isn't good, but I can't help but hope every cramp or mood swing means I will be getting my period again, but I'm always let down.


..I am wondering though about any advice while waiting.
 

· Registered
Joined
·
2 Posts
Discussion Starter · #3 ·
Quote:

Originally Posted by MaerynPearl View Post
May I ask your age and if you have any other known physical problems?
Sure, I am 21 (Jan) and I do not have any physical problems.
 

· Premium Member
Joined
·
13,827 Posts
okay... i know it seems like it wouldn't matter but you would be surprised at the menopausal age women who are in denial over the fact that their fertility is just plain gone...

and certain things like PCOS or thyroid problems can cause you not to ovulate.

Seeing as its been 3 years since your last shot and you haven't started getting your cycle back... have you considered talking to a doctor? They would likely put you on some progesterone for about a week and half in the hopes that that would kick start your cycle again and if it doesn't, they would be able to look into other causes.
 

· Premium Member
Joined
·
4,351 Posts
yeah there are quite a few things that can help get you "kick started" again i would vote for a week of progesterone pills like Mae mentioned.

please dont assume that there is anything wrong with you.

what is posibly going on is that under normal cycles, your period is the end result of a cascade of events that take place all cycle, but if the first one does not happen the cycle is broken and often the next part does not happen and so on till you dont ever have the cycle end.

what the proseaterone pills do is "fake" the bodies signal from one part (ovulation in this case) and stopping the pills replicates the body normal pattern of "running out" of the progesterone for that cycle, it is that running out that triggers your period and then starts you on your new cycle.

in terms of following your cycles, your period is considered the start of one rather than the end of one, even though in reality it is both in some ways.

i really encourage you to go buy and read Taking Care Of Your Fertility, it is going to help explain things better than any of us can. and it will help you in dealing with your doctors since a lot of them can get pretty stuck in old fashion ways that dont apply to everyone. The book is pretty amazing, i did not even know how much there was to learn and i considered myself a really educated person with my body.

then yes, chat with your doctor and see about the progesterone pills it is usually about a week of them and your period "usually comes 1-4 weeks after you are finished with the pills, but this can vary a lot in some women.

hope this helped, please feel free to read and ask tons around here, you are in a good place with ladies that understand!
 

· Premium Member
Joined
·
904 Posts
Progesterone does sound like a decent idea.

If you are uninsured, or for any other reason cannot see a doc right away, try vitex or Fertilitea. They are both great for anovulation- I don't ovulate without either eating a very low carb Atkins type diet, or using the herbs I mentioned. With herbs, I cycle somewhat regularly and am fertile.
 

· Premium Member
Joined
·
4,351 Posts
suggesting vitex when we have no idea what is going on with her is not probably the best thing, for many it was wonk them out, for others it does wondrous things. either way it is not a replacement for a progesterone rx. it might be right for later but thats a different issue. and yeah im just like you low carb high protein is the way my body does best too
 

· Premium Member
Joined
·
904 Posts
Quote:

Originally Posted by •Adorkable• View Post
suggesting vitex when we have no idea what is going on with her is not probably the best thing, for many it was wonk them out, for others it does wondrous things. either way it is not a replacement for a progesterone rx. it might be right for later but thats a different issue. and yeah im just like you low carb high protein is the way my body does best too
I mentioned that the herbs may be a good idea if she is unable to see a doctor and get a prescription, a position I was in 5 years ago. Also, 3 years without a cycle is already wonked out. Some herbal tea isn't going to make anything worse.
 

· Registered
Joined
·
843 Posts
I also vote for getting some progesterone from the doc. I have had to do this twice in my life to get me kick started. Both times were when I was very young. Once in high school and once in my very early twenties (like you!) As I got older, my cycles became much more regular, and I started having 35 day cycles on a regular basis. There most definitely is hope for you. You probably just need a jump start.

Also, before I got pregnant with my DS, I was having some trouble again (as I am now, again) and I went to acupuncture and it helped me tremendously.

So I would say, try the progesterone pills, and if that doesn't do anything, try acupuncture and herbs.

Don't give up sweetie. I thought I would never have a baby..now I'm trying for #2..and I'm ALOT older than you are.
 

· Registered
Joined
·
1,609 Posts
Please get bloodwork done. Sometimes I think doctors see a woman's reproductive organs as an optional package or only worry about baby making. When I was 21 and had no cycles bloodwork showed an excess of a certain hormone. I don't want to scare you with my specifics but there was additional testing to see if I had a tumor on my pituitary gland. Make sure your health professionals see this as a health issue for your whole body.
 

· Registered
Joined
·
706 Posts
Hi,

Like you I was On the Depo. I had my last injection Sept 2008, which means it stopped working in Dec 08.

Lets just say I went to opposite way to you from late Jan I started bleeding and I didnt stop for 8 Months!

In that time I went to see doc/Gyno, I had internal ultrasounds which showed that my Lining was to thin, so they gave me estrogen and progesterone in pills and patches form. I had to use patches for the first half of the month and then pills for the last 7 days I think. For three months. The depo had made my hormones inbalance resulting in a thin lining.

I would suggest you go see your doc and see what they can do to help. It took a few months for them to actually refer me to a gyno as they just wanted to 'leave it' and see if it would stop on its own, which it didnt it only stopped and i started having normal cycles again after I took estrogen and progesterone.

My cycles are now 25-28 days.
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top